Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 24, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 8, 2016, 8:54 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 8:54 AM CST (14:54 UTC)
- Expired
- Mar 8, 2016, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
159 WHUS73 KMKX 081454 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 854 AM CST TUE MAR 8 2016 ...GUSTY WINDS TO AFFECT SHORE AREAS THE REST OF THE DAY... .SOUTH TO SOUTHWEST WINDS AND PARTIAL SUNSHINE WILL ALLOW GUSTY WINDS TO DEVELOP OVER THE SHORE AREAS OF LAKE MICHIGAN. THESE OCCASIONAL HIGHER GUSTS WILL AFFECT THE WESTERN PART OF THE NEAR SHORE WATERS WITH OCCASIONAL GUSTS TO 25 KNOTS. A STEEP INVERSION CREATED BY THE COLD LAKE MICHIGAN WATERS WILL RESULT IN LESS WINDY CONDITIONS FARTHER OUT FROM SHORE AND TOWARD THE NEAR SHORE WATERS. WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET. THE GUSTY WINDS WILL SUBSIDE LATE THIS AFTERNOON AND EARLY EVENING WITH THE LOSS OF DAYTIME HEATING. LMZ643>646-082300- /O.NEW.KMKX.SC.Y.0024.160308T1454Z-160309T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 854 AM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS. GUSTS TO 25 KNOTS CLOSER TO SHORE. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
1 follow-up statement
307 WHUS73 KMKX 082120 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 PM CST TUE MAR 8 2016 ...GUSTY SOUTH TO SOUTHWEST WINDS TO AFFECT SHORELINE AREAS UNTIL EVENING... .GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE UNTIL EARLY THIS EVENING ACROSS THE SHORELINE AREAS OF LAKE MICHIGAN. A STEEP INVERSION...CREATED BY THE COLD LAKE MICHIGAN WATERS...WILL RESULT IN LESS WINDY CONDITIONS FARTHER OUT FROM SHORE. THE HIGH WAVES WILL REMAIN OVER THE OPEN WATERS. THE GUSTY WINDS WILL SUBSIDE BY EARLY THIS EVENING...WITH THE LOSS OF DAYTIME HEATING. LMZ643>646-090000- /O.CON.KMKX.SC.Y.0024.000000T0000Z-160309T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 PM CST TUE MAR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS. GUSTS TO 25 KNOTS CLOSE TO SHORE. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 6:46 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 8, 6:46 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 646 AM CST TUE MAR 8 2016 .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. PCPN BEGINNING TO BREAK OUT FROM NE IOWA TO WESTERN IL AHEAD OF SHORT WAVE APPROACHING FROM THE SW. WILL HAVE HIGHER POPS IN THE WESTERN CWA WHERE MODELS STILL FOCUSING BEST FORCING...WITH PCPN TRAILING OFF FROM SW TO NE LATE THIS MORNING/EARLY AFTERNOON IN SUBSIDENCE BEHIND SHORT WAVE. WARM ADVECTION HAS HELD TEMPS UP OVERNIGHT FOR A WARM START. SOME DELAY IN WARMING WITH MORNING PCPN BUT SHOULD BE ABLE TO REACH MID 60S WITH A FEW PEEKS OF THE SUN THROUGH MOSTLY CLOUDY SKIES EARLY THIS AFTERNOON. NEXT BETTER CHANCE OF SHOWERS AND A FEW THUNDERSTORMS WITH NEXT SHORT WAVE AND APPROACHING COLD FRONT/SURFACE TROUGH SAGGING IN FROM THE NORTHWEST...WHICH WILL BISECT CWA FROM ME TO SW BY 12Z WED. WHILE MODELS SHOW LOW-MID LEVEL FRONTOGENETIC FORCING WEAKENING AS SURFACE LOW THAT TRACKED TO THE NW OF THE CWA LIFTS OFF TO THE NE STILL ENOUGH FORCING AND OMEGA FOR LIKELY POPS IN THE SE ESPECIALLY AFTER MIDNIGHT. WITH SLOWING COLD FRONT...LOWS HOLD IN THE 50S SE WITH MID-UPPER 40S NW. .WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM CONTINUED MILD AND MOIST REGIME WITH 250 MILLIBAR JET BECOMING ORIENTED TO PLACE SRN WI WITHIN RRQ AND FAVORED REGION OF UPPER DIVERGENCE. SURFACE/850 CONVERGENT ZONE WILL ALSO AID IN PROVIDING FORCING WITH ONE SURFACE/850 WAVE MOVING ALONG THE BOUNDARY EARLY WEDNESDAY WITH HIGHEST PRECIP POTENTIAL IN THE SOUTHEAST CWA. SECOND WAVE MOVES ALONG THIS BOUNDARY WEDNESDAY NIGHT INTO THURSDAY MORNING. THE CONSENSUS OF QPF PROGS SHOWS HIGHEST VALUES IN THE SE CLOSEST TO WHERE UPPER DIVERGENCE IS CO-LOCATED WITH THE FORCING FROM SURFACE/850 LOWS/BOUNDARY. .THURSDAY NIGHT THROUGH FRIDAY - CONFIDENCE...MEDIUM SURFACE/850 RIDGING TAKES HOLD WITH COOLER NE FLOW REGIME. SUBSIDENT INFLUENCE WILL KEEP FORECAST DRY THIS PERIOD. .FRIDAY NIGHT - CONFIDENCE...LOW THE ECMWF AND GEM KEEP THE INFLUENCE OF THE SURFACE IN PLACE. MEANWHILE THE GFS BRINGS THE NEXT SURGE OF MOISTURE NORTHWARD WITH RAIN RETURNING AFTER ABOUT 06Z. THE SUPERBLEND POPS ACKNOWLEDGE THE QUICKER ARRIVAL THAT THE GFS SUGGESTS. .SATURDAY AND SUNDAY - CONFIDENCE...MEDIUM RAIN CHANCES WILL CONTINUE WITH THE MID LEVEL LOW OPENING UP AS IT LIFTS NORTHWARD FROM THE SRN PLAINS/MID MISS VLY. SURFACE/850 LOW AND THE ASSOC LOW LEVEL BOUNDARIES WILL CONTINUE TO FOCUS PRECIP CHANCES IN THE MOIST REGIME. .MONDAY - CONFIDENCE...MEDIUM SOME CONSENSUS IN PLACE THAT SYSTEM WILL MOVE FAR ENOUGH AWAY TO BRING DRY WX SFC RIDGING AND COOL NE OR E WIND FLOW. .AVIATION/12Z TAFS/... VFR CONDITIONS EXPECTED THROUGH MOST OF THE DAY...THOUGH BRIEF MVFR VSBYS AND CIGS ARE EXPECTED WITH ANY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THAT MOVE ACROSS THIS MORNING. PCPN ENDS TOWARD EARLY AFTERNOON...THEN FORCING WITH ANOTHER WAVE AND AN APPROACHING COLD FRONT WILL BRING RAIN AND MVFR CIGS/VSBYS BACK IN AFTER 00Z WED. SLOW-MOVING FRONT WILL KEEP FOCUS OF PCPN OVER SRN WI ALONG WITH IFR CIGS AND VSBYS IN FOG AFTER 06Z WED THROUGH THE END OF THE FORECAST .MARINE... SOUTH TO SOUTHWEST WINDS...AND THE WAVES GENERATED BY THESE WINDS...WILL BE JUST UNDER SMALL CRAFT ADVISORY LEVELS TODAY INTO THIS EVENING. THE FLOW OF WARM...MOIST AIR OVER THE COOL WATERS OF THE LAKE WILL PRODUCE FOG...POSSIBLY DENSE AT TIMES. NOT CONFIDENT IN HOW WIDESPREAD THE DENSE FOG WILL BE SO NO HEADLINE AT THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...REM WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Mar 8, 4:19 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 419 AM CST TUE MAR 8 2016 WIZ046-047-051-052-056>060-062>072-091200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 419 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING...AND AGAIN TONIGHT...AHEAD OF A SLOW-MOVING COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-091200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 419 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING...AND AGAIN TONIGHT. BREEZY SOUTH WINDS ARE EXPECTED TODAY...AHEAD OF LOW PRESSURE MOVING FROM THE NORTHERN PLAINS TO NEAR LAKE SUPERIOR. SMALL CRAFT SHOULD EXERCISE CAUTION. DENSE FOG WILL BE POSSIBLE TODAY AND TONIGHT...AS WARM AND MOIST AIR LINGERS OVER THE COLD LAKE MICHIGAN WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHEAST WINDS APPROACH SMALL CRAFT ADVISORY LEVELS THURSDAY. REM WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.